Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 175, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 3, 1995, 3:43 PM MDT for Hamilton County, Kansas. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1995, 3:43 PM MDT (21:43 UTC)
- Expired
- Jul 3, 1995, 4:15 PM MDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2288 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 032143 RRA SVRDDC KSC075-032215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 443 PM CDT (343 PM MDT) MON JUL 3 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM CDT (415 PM MDT) FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...SOUTHEASTERN HAMILTON COUNTY AT 340 PM MDT (440 PM CDT)...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF SYRACUSE MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER ALONG WITH HEAVY RAIN AND LOCALLY HIGH WINDS. THIS STORM WILL MOVE ACROSS OPEN COUNTRY AND BE NEAR KENDALL BY 415 PM MDT (515 PM CDT). IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FTROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:53 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 3, 2:53 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 PM CDT MON JUL 3 1995 TSTMS STRTG TO FIRE OVER NWRN KS AND SERN CO. ADAP COMPOSITE SHOWING SFC BASE LI`S TO -11 OVER SWRN KS. MOCON AXIS IS ALONG KS/CO BORDER AND STGST LOW LVL THTA ADVN BULLSEYE OVER OK PHNDL SOUTH OF EHA. TSTMS SHULD CONT TO DVLP IN THIS AREA. PROFILERS SHOWING SRLY WINDS INCRG IN DEPTH AT HVL. PROF HODOGRAPH INDCTNG HELICITY VALUES HAVE SETTLED DWN TO AOB 50 M2S2 WITH BETTER VALUES FURTHER EAST. CNSDRG INSTAB WILL NEED TO MENTN POSS SVR STRMS IN EVE. CLD FNT TO MOVE INTO AREA LATER TNGT AND THRU AREA ON TUE. COOLER AIRMSS BEHIND FNT COMBD WITH WRAPAROUND CLDS AND PRECIP SHOULD KEEP TMPS DOWN INTO THE UPPER 70S OVER WRN PTNS AREA. GERARD
In the hours before
Special weather statement, Jul 3, 10:07 AM MDT, 5 hours 36 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-040000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1105 AM CDT SUN JUL 2 1995 SYNOPSIS: A MOIST AND VERY UNSTABLE AIRMASS IS IN PLACE OVER SOUTHWEST KANSAS. A SURFACE TROF OF LOW PRESSURE LOCATED BETWEEN GARDEN CITY AND DODGE CITY WILL ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAINS. THERE IS ALSO THE POSSIBILITY OF TORNADOES. OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AND THESE WILL BE MOVING EAST INTO THE SOUTHWEST CORNER OF KANSAS THIS EV,ENING. THESE STORMS ARE ALSO EXPECTED TO BE STRONG TO SEVERE. SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATER THIS AFTERNOON. GERARD
Special weather statement, Jul 3, 3:14 PM MDT, 29 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 3:16 PM MDT, 27 minutes before
KSZ074-032145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 414 PM CDT MON JUL 3 1995 AT 412 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORM LOCATED NEAR BIG BOW HAS WEAKENED BELOW SEVERE LEVELS. LOCAL LAW ENFORCEMENT OFFICIAL REPORTED HAIL UP 1 INCH WITH THIS STORM AT 358 PM NEAR BIG BOW. THE WARNING FOR EASTERN STANTON WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN STANTON UNTIL 500 PM CDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. &
Special weather statement, Jul 3, 3:30 PM MDT, 13 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
Special weather statement, Jul 3, 3:31 PM MDT, 12 minutes before
KSZ074-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 430 PM CDT MON JUL 3 1995 AT 430 PM CDT...DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM IN NORTHERN STANTON WAS LOCATED 8 MILES NORTH OF JOHNSON NEAR HIGHWAY 27. THE STORM WAS MOVING NORTHEAST AT 15 MPH. THE STORM WILL CONTINUE ACROSS OPEN FARMLAND AND HAIL UP TO THE SIZE OF GOLFBALLS CAN BE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAIN AND POSSIBLE HIGH WINDS. 4 A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:04 PM MDT | Severe Thunderstorm Warning | DDC | Stevens | 56 min |
| Jul 2, 6:11 PM MDT | Severe Thunderstorm Warning | DDC | Morton | 49 min |
| Jul 2, 6:11 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 28 min |
| Jul 2, 7:00 PM MDT | Severe Thunderstorm Warning | DDC | Stevens | 45 min |
| Jul 2, 10:31 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 44 min |
| Jul 2, 11:19 PM MDT | Severe Thunderstorm Warning | DDC | Hamilton | 16 min |
| Jul 3, 2:50 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 25 min |
| Jul 3, 3:09 PM MDT | Severe Thunderstorm Warning | DDC | Stanton | 51 min |
| Jul 3, 4:37 PM MDT | Severe Thunderstorm Warning | DDC | Finney | 30 min |
| Jul 3, 4:50 PM MDT | Severe Thunderstorm Warning | DDC | Scott | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.